Alert archive / Vermont / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 39, NWS Burlington, VT

July 21, 2022Franklin County, Lamoille County, Orleans County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 21, 2022, 12:29 PM EDT for Franklin County, Lamoille County, Orleans County, Vermont. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2022, 12:29 PM EDT (16:29 UTC)
Expired
Jul 21, 2022, 1:05 PM EDT
In force
36 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, VT, Lamoille County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 64 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:37 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

033 
WUUS51 KBTV 211629
SVRBTV
VTC011-015-019-211730-
/O.NEW.KBTV.SV.W.0039.220721T1629Z-220721T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
1229 PM EDT Thu Jul 21 2022

The National Weather Service in Burlington has issued a

* Severe Thunderstorm Warning for...
  Northwestern Lamoille County in northwestern Vermont...
  Northwestern Orleans County in northeastern Vermont...
  Eastern Franklin County in northwestern Vermont...

* Until 130 PM EDT.

* At 1229 PM EDT, a severe thunderstorm was located over West Hill,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Newport City, Enosburg Falls, Waterville, Jay, Newport Town, Jay In
  Franklin County, Bakersfield, Westfield, Newport Center, North Troy
  Village, Montgomery Center, Richford, Montgomery, Enosburg Falls
  Village, Troy, Belvidere Center, Enosburg, Belvidere, Berkshire and
  Derby Line Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4501 7256 4500 7211 4467 7281 4485 7294
      4502 7268
TIME...MOT...LOC 1629Z 242DEG 26KT 4487 7269 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clay
2 follow-up statements
985 
WWUS51 KBTV 211648
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
1248 PM EDT Thu Jul 21 2022

VTC015-211658-
/O.CAN.KBTV.SV.W.0039.000000T0000Z-220721T1730Z/
Lamoille VT-
1248 PM EDT Thu Jul 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAMOILLE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern and northwestern Vermont.

LAT...LON 4501 7256 4500 7211 4478 7257 4495 7275
      4502 7268
TIME...MOT...LOC 1648Z 242DEG 26KT 4494 7252 

$$

VTC011-019-211730-
/O.CON.KBTV.SV.W.0039.000000T0000Z-220721T1730Z/
Orleans VT-Franklin VT-
1248 PM EDT Thu Jul 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHWESTERN ORLEANS AND NORTHEASTERN FRANKLIN COUNTIES...

At 1248 PM EDT, a severe thunderstorm was located over Jay, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Newport City, Jay, Newport Town, Jay In Franklin County, Westfield,
Newport Center, North Troy Village, Montgomery Center, Richford,
Montgomery, Troy, Derby Line Village, Berkshire, Derby, Lowell,
Enosburg, Coventry, North Troy, East Richford and Black Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4501 7256 4500 7211 4478 7257 4495 7275
      4502 7268
TIME...MOT...LOC 1648Z 242DEG 26KT 4494 7252 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clay
687 
WWUS51 KBTV 211705
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
105 PM EDT Thu Jul 21 2022

VTC011-019-211715-
/O.CAN.KBTV.SV.W.0039.000000T0000Z-220721T1730Z/
Orleans VT-Franklin VT-
105 PM EDT Thu Jul 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORLEANS AND
NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern and northwestern Vermont.

LAT...LON 4501 7256 4500 7211 4478 7257 4495 7275
      4502 7268
TIME...MOT...LOC 1703Z 242DEG 26KT 4500 7236 

$$

Clay

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:45 AM EDT, 44 minutes earlier.

Area forecast discussion, Jul 21, 11:45 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1145 AM EDT Thu Jul 21 2022

.SYNOPSIS...
Main weather threat today will be strong to severe thunderstorms
mainly from the Champlain Valley eastward. Temperatures will remain
uncomfortably warm today with heat index values generally from the
upper 80s to low 90s and values in the upper 80s expected to
continue through the weekend before appreciable cooling occurs early
next week. After dry conditions Friday and part of Saturday, the
next frontal system could bring another round of thunderstorms to
the region Sunday into Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...

*Severe Thunderstorm Watch in Effect until 800 pm for Clinton
 and Essex Counties in New York, and all of Vermont.

* Heat index values will be 90-95 degrees today with some concerns
for heat illness for those outdoors.

As of 1145 AM EDT Thursday...Quick update to incorporate severe
storm potential wording per SPC Watch #479, in effect until 800
pm. Highest threat of severe storms should lie in this area,
generally along and east of a pre-frontal trough advancing
slowly east into the Champlain Valley currently.

Prior discussion...
Bottom line up front, everything remains on track for an active
day of strong to severe thunderstorms for the North Country. A
weak disturbance moved through overnight and brought cloud cover
to the region resulting in warm overnight low temperatures.
This system is beginning to exit the region with clearing
developing in it's wake. This should allow for rapid warming
over the next 1-3 hours before we see robust convection begin to
fire up as we reach convective temperatures and see increasing
low level shear. Based on the PWATs, we did mention heavy rain
for the storms today with this update although we do not
anticipate any hydro issues as storms should me moving around 40
to 45 mph this afternoon. Stay tuned for updates and potential
watch/warning issuance this afternoon.

Previous Discussion... A potent wave will be pushing through
the region today bringing strong to severe thunderstorms mainly
across Vermont. Current radar shows a couple of prefrontal lines
of showers across Adirondacks and the Saint Lawrence Valley.
These areas will become the focal point for convection later
this morning as temperatures rise with surface dew points in the
70s. Ample CAPE(1500-2500J/kg) and shear(30-40kts) coincident
with forcing will allow for strong updrafts. Hodographs are
generally straight, so multicells to bow structures still seem
the most likely mode with gusty winds and hail the primary
threats , but some discrete cells aren't out of the question
either; possibly at initiation before cells congeal into bows. A
lower potential of tornadoes seems reasonable given 100-200
0-1km helicity.

The first line will reach the Champlain Valley 11-Noon local time
with little in the way of inhibition. Expecting a rapid initiation
of cells with temps already in the upper 80s. However, cloud cover
and rainfall may limit some of the initial threat for severe cells in
the central Champlain Valley. As forcing pushes eastward towards
central and eastern Vermont, chances should increase for severe. The
second area of forcing will arrive in the early/mid afternoon
bringing another round of thunderstorms. The CAPE environment should
be slightly less favorable for stronger storms with 1000-1500J/kg.
Should some areas be missed by earlier convection and break out into
the sun, localized CAPE would be higher and supportive of a stronger
cell or two.

By tonight, both waves will be east of Vermont with the area under
some subsidence. For Friday, conditions will be drier, but CAMs do
note a couple of disturbances in vorticity fields. Some showers and
an isolated thunderstorm may be possible over terrain.

Heat: Temperatures will be on the rise again today with highs in the
upper 80s and heat index values 88-95 degrees. Conditions will be
uncomfortable again, but should fall short of advisory criteria.
Still, those with outdoor plans should carry extra water and limit
activity during the hottest part of the day. Also, it's prudent to
have a plan for lightning given the threat of thunderstorms today.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 402 AM EDT Thursday...Large scale pattern indicates fast
westerly flow aloft acrs cwa during this time frame with building
instability aft 18z on Sat. This developing instability axis acrs
northern NY, along with pw values near 1.5" and weak embedded vort
could spark a few showers/storms. Main focus with limited sfc
convergence would be acrs the eastern Dacks or associated with Lake
Ontario lake breeze impacting the southern SLV. The bigger story on
Saturday wl be the very warm temps again, as NAM/GFS suggest progged
925mb temps btwn 23-24C, supporting highs mid 80s to lower 90s. Wl
trend toward the warmer side of guidance for highs on Sat. Soundings
support some slightly drier air mixing toward the sfc on Sat aftn,
with dwpts dropping back into 50s to near 60F, which should prevent
areas reaching heat advisory criteria. Lows generally in the mid 50s
to mid 60s on Friday night and again on Saturday night with some
upper 60s possible in the CPV on Sat night, due to increasing
southerly flow.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 402 AM EDT Thursday...Another active day with strong to severe
storms possible on Sunday, along with very warm and humid
conditions. Mid/upper lvl pattern continues to support a very fast
westerly flow with an embedded s/w impacting the region on Sunday.
Progged 500mb wind fields are btwn 45 and 60 knots, while 700mb
winds are in the 45 to 55 knots, creating 0 to 6 km shear 45 to 55
knot range. Some question on amount of instability with latest
guidance indicating the potential for some mid/upper lvl convective
debris clouds. However, thinking with temps warming well into the
80s with sfc dwpts in the 60s, CAPE values should response into the
1500 to 2000 J/kg, supporting the threat for organized convection
again on Sunday aftn. We will continue to monitor timing of boundary
and energy in the jet stream winds aloft for helping to determine
how robust convection can become. In addition, pws in the 1.7 to 1.9
range and boundary paralleling the mid/upper lvl flow, localized
heavy rainfall and training of convection wl need to be monitored
also. By early next week mid/upper lvl trof develops acrs the NE
CONUS and best instability and moisture sags to our south. Also,
good news much less humidity arrives by early next week, as flow
becomes northwest and drier air in central Canada advects into our
cwa, while pw values fall <1.0". Have lingering pops on Monday
morning, but Tuesday into Weds should be dry with highs mid 70s to
lower 80s and lows back into the upper 40s to lower 60s by Tues and
Wed mornings.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Through 00Z Friday...Currently VFR, with a line of thunderstorms
tracking towards MSS which could mix up to 40kts of winds to the
surface given LLjet above the surface. Timed this convection in
generally 0730-09Z. LLWS will continue to be an issue for area
terminals as aforementioned LLjet tracks over the North Country.
Have this line washing out as it progresses eastward towards
SLK, but SLK may end up having a TS around 09-10Z. IFR Vis is
currently being presented as haze at SLK - either the sensor is
mischaracterizing mist, or there is smoke present, or the
present weather sensor is experiencing a malfunction. For now,
carrying BR until further diagnosis is possible. Winds are
trending southerly, and will remain steady near 5 knots and then
begin to gradually increase after 06Z. Winds aloft will be
increasing a bit more quickly, especially over northern New
York, and noted some LLWS at KMSS and KSLK through about 09Z.
After 09Z, winds should increase to 9 to 14 knots with gusts 16
to 24 knots, though a bit longer to reach these speeds at KEFK
and KMPV. Showers and an isolated thunderstorm will approach
KMSS and KSLK about 09Z to 11Z, and move east into Vermont about
15Z to 17Z. Additional storms will develop near or east of KSLK
about 19Z to 22Z, moving east of the region about 00Z Friday.
With any of these rounds, there could be a few storms capable of
strong, gusty winds, frequent lightning, and heavy rain that
reduces visibility. At this time, it seems storms will not merge
into clusters or lines, but this possibility is not out of the
question. So most terminals have a mention of VCTS, but have
included in a tempo for KEFK, KMPV, and KRUT where the chances
will be highest, but the activity could be hit or miss. As the
front shifts east, winds become southwesterly, remaining about 6
to 10 knots into 00Z Friday.

Outlook...

Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. Slight chance SHRA, Slight chance TSRA.
Saturday Night: VFR. Slight chance SHRA, Slight chance TSRA.
Sunday: VFR. Chance SHRA, Slight chance TSRA.
Sunday Night: MVFR/IFR conditions possible. Chance SHRA, Slight
chance TSRA.
Monday: Mainly VFR, with local IFR possible. Chance SHRA, Slight
chance TSRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Boyd
NEAR TERM...JMG/Clay/Boyd
SHORT TERM...Taber
LONG TERM...Taber
AVIATION...Boyd
Hazardous weather outlook, Jul 21, 4:24 AM EDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
424 AM EDT Thu Jul 21 2022

NYZ026>031-034-035-087-VTZ001>011-016>021-220830-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
424 AM EDT Thu Jul 21 2022

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Tonight.

Continued heat concerns with heat index values 88-95 degrees, and
potential for strong, possibly severe, thunderstorms from late this
morning through the afternoon mainly in Vermont. Gusty winds and hail
will be main threats, but a rare tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Warm temperatures continue through the weekend with another round of
thunderstorms possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 21, 10:43 AM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Burlington VT
1043 AM EDT Thu Jul 21 2022

NYZ028-030-031-034-035-211530-
Eastern Clinton NY-Southern Franklin NY-Western Essex NY-
Western Clinton NY-Eastern Essex NY-
1043 AM EDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southern Clinton,
southeastern Franklin and northern Essex Counties through 1130 AM
EDT...

At 1042 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wilmington, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saranac Lake, Lake Placid, Peru, Schuyler Falls, Saranac, Wilmington,
Keene, Clayburg, Keene Valley, Port Kent, Au Sable Forks,
Peasleeville, Keeseville, Jay In Essex County, North Elba, Black
Brook, West Beekmantown, Ray Brook, Hatch Point and Willsboro Point.

This includes Interstate 87 between mile markers 125 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Champlain, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4406 7402 4436 7421 4480 7357 4440 7333
TIME...MOT...LOC 1442Z 237DEG 30KT 4441 7391

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Clay
Local storm report, Jul 21, 11:57 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1157 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     HAIL             MILTON                  44.64N  73.11W
07/21/2022  E0.25 INCH       CHITTENDEN         VT   PUBLIC

&&

EVENT NUMBER BTV2201720

RSD
Special weather statement, Jul 21, 12:01 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Burlington VT
1201 PM EDT Thu Jul 21 2022

VTZ003-004-006>008-016-211645-
Essex VT-Caledonia VT-Washington VT-Eastern Franklin VT-Orleans VT-
Lamoille VT-
1201 PM EDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of Lamoille,
northwestern Caledonia, Orleans, west central Essex, north central
Washington and east central Franklin Counties through 1245 PM EDT...

At 1200 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hyde Park Village, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newport City, Island Pond, Morrisville, Orleans, Derby Center,
Greensboro, Charleston, Johnson Village, Jay, Newport Town, Jay In
Franklin County, Eden, Westmore, Orleans Village, Stowe, Glover,
Brownington, Albany, Hyde Park and Wolcott.

This includes Interstate 91 between mile markers 149 and 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, northeastern and northwestern Vermont.

&&

LAT...LON 4479 7180 4440 7268 4461 7282 4501 7245
      4501 7223
TIME...MOT...LOC 1600Z 230DEG 32KT 4458 7264

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Clay
Special weather statement, Jul 21, 12:09 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Burlington VT
1209 PM EDT Thu Jul 21 2022

VTZ019>021-211700-
Eastern Rutland VT-Western Windsor VT-Eastern Windsor VT-
1209 PM EDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southeastern Rutland
and southern Windsor Counties through 100 PM EDT...

At 1209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Londonderry, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodstock, Chester, Hartland Four Corners, Cavendish, Ludlow Village,
Perkinsville Village, Pomfret, Hartland, Windsor, Woodstock Village,
Mount Holly, Ludlow, Weston, Andover, Quechee, Reading, Baltimore,
Weathersfield, West Windsor and Plymouth.

This includes Interstate 91 between mile markers 46 and 49, and
between mile markers 51 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Vermont.

&&

LAT...LON 4325 7282 4330 7282 4330 7295 4372 7250
      4360 7234 4358 7238 4354 7238 4353 7240
      4348 7238 4347 7239 4338 7242 4336 7241
      4336 7239 4333 7241 4322 7269
TIME...MOT...LOC 1609Z 225DEG 40KT 4321 7290

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Haynes

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:12 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle48 min
Jul 21, 11:47 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille43 min
Jul 21, 12:01 PM EDTSpecial Weather StatementBTVLamoille, Orleans44 min
Jul 21, 12:09 PM EDTSpecial Weather StatementBTVWindsor51 min
Jul 21, 12:09 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Orleans, Washington51 min
Jul 21, 12:38 PM EDTSpecial Weather StatementBTVWindsor52 min
Jul 21, 12:51 PM EDTSpecial Weather StatementBTVChittenden, Lamoille54 min
Jul 21, 12:55 PM EDTSpecial Weather StatementBTVRutland50 min
Jul 21, 12:58 PM EDTTornado WarningBTVCaledonia, Essex, Orleans32 min
Jul 21, 1:12 PM EDTSpecial Weather StatementBTVWindsor48 min
Jul 21, 1:14 PM EDTSpecial Weather StatementBTVOrange31 min
Jul 21, 1:20 PM EDTSevere Thunderstorm WarningBTVOrange, Windsor25 min
Jul 21, 1:27 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans33 min
Jul 21, 1:40 PM EDTSpecial Weather StatementBTVOrange50 min
Jul 21, 1:42 PM EDTSpecial Weather StatementBTVWindsor48 min
Jul 21, 1:47 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange43 min
Jul 21, 2:03 PM EDTSpecial Weather StatementBTVOrleans57 min
Jul 21, 2:17 PM EDTSpecial Weather StatementBTVWindsor58 min
Jul 21, 2:25 PM EDTSpecial Weather StatementBTVEssex50 min
Jul 21, 2:31 PM EDTSevere Thunderstorm WarningBTVEssex44 min
Jul 21, 3:00 PM EDTSpecial Weather StatementBTVLamoille60 min
Jul 21, 3:31 PM EDTSpecial Weather StatementBTVChittenden, Lamoille44 min
Jul 21, 3:36 PM EDTSpecial Weather StatementBTVWashington54 min
Jul 21, 3:42 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Lamoille, Washington21 min
Jul 21, 4:00 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Washington60 min
Jul 21, 4:08 PM EDTSpecial Weather StatementBTVFranklin, Orleans67 min
Jul 21, 4:16 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Lamoille, Orleans, Washington59 min
Jul 21, 4:19 PM EDTSpecial Weather StatementBTVAddison, Rutland56 min
Jul 21, 4:27 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Windsor63 min
Jul 21, 5:11 PM EDTSpecial Weather StatementBTVWashington64 min
Jul 21, 5:14 PM EDTSpecial Weather StatementBTVEssex, Orleans61 min
Jul 21, 5:19 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor86 min
Jul 21, 5:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans29 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.